MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2301 2K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2301 2K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2301-3
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility inventory technician reported that a batch of naturalyte acid concentrate was defective and resulting in conductivity levels outside of the expected range.Upon follow up with the user facility administrator it was reported they did not have patient information nor the exact date of the event.They indicated they would have to look for that information.They confirmed that the low conductivity level was found during treatment and was reading somewhere in the high 12 ms/cm, yet well outside of the range to cause the fresenius k2 hemodialysis machine to alarm.The patient receiving treatment was able to continue treatment after the nephrologist was contacted and the acid was switched to a different unknown acid.The remaining jugs of the reported lot was sequestered and scheduled to be picked up and returned by fmc customer service.They confirmed there were no adverse events, serious injuries, nor required medical intervention for the patients involved.The clinic uses naturalyte bicarb (unknown lot).Additional information was requested, however, a response was not received.
 
Additional Manufacturer Narrative
Additional information: d9,h3 plant investigation: a product history review was performed.A review of the complaint management system identified 12 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that 2194 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac041 met release specifications.As of 4/12/2021 samples were available for return, however, they were not needed to confirm the allegation.A sample retain of the reported lot was tested and found to be within specifications.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac041 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac041 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description

Brand Name
NATURALYTE 2301 2K 3.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11603174
Report Number3005162618-2021-00016
Device Sequence Number11799888
Product Code KPO
UDI-Device Identifier00840861101702
UDI-Public00840861101702
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-2301-3
Device Catalogue Number08-2301-3
Device Lot Number20LXAC041
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008K2 MACHINE; FRESENIUS 2008K2 MACHINE; FRESENIUS 2008K2 MACHINE